Drought, McCurtain
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Drought conditions continued across McCurtain County in Southeast Oklahoma during the month of December despite the fact that December rainfall totals across the county ranged from 2 to 4 inches. The month began with the entire county being classified as D3 Extreme Drought conditions and by the end of the month, the classification stayed the same.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Drought conditions continued across McCurtain County in Southeast Oklahoma during the month of December despite the fact that December rainfall totals across the county ranged from 2 to 4 inches. The month began with the entire county being classified as D3 Extreme Drought conditions and by the end of the month, the classification stayed the same.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:00 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CST FRI NOV 30 2012 .DISCUSSION... IR IMAGERY THIS EVENING SHOWS PLENTIFUL LOW LEVEL MOISTURE RETURN STREAMING NORTHWARD FROM THE NW GULF. SOUTHERLY FETCH IS DEEP VIA OUR 00Z SOUNDING WITH A SOUTHERLY COMPONENT TO THE WIND UPWARDS TO 10KFT. HOWEVER...THERE ARE A FEW BREAKS IN THE OVC NOTED ACROSS NE TX AND ACROSS NE LA. WHERE THESE BREAKS ARE OCCURRING...LARGE TEMPERATURE SPREADS EXIST AND THIS WILL BE THE CASE AS WE GO THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. GIVEN THE HIGH DEWPOINTS IN PLACE AND THE SOUTHERLY FLOW...DID RAISE TEMPERATURES ACROSS A FEW LOCATIONS THIS EVENING. REMOVED MENTION OF POPS FOR THE REMAINDER OF THE NIGHT. COULD SEE SOME PATCHY FOG ONCE AGAIN TONIGHT BUT SHOULD NOT BE WIDESPREAD AND DOES NOT DESERVE A MENTION IN THE GRIDS FOR THE OVERNIGHT HOURS. ALL OTHER GRIDS ARE IN GOOD SHAPE...UPDATE OUT SHORTLY...13. && .AVIATION... HIGH MOISTURE BELOW 10 KFT DUE TO SOUTHERLY WINDS WILL CONTRIBUTE TO CLOUDS AT DIFFERENT LEVELS THROUGHOUT THE NEXT 24 HOURS. FLIGHT CONDITIONS WERE MOSTLY VFR THIS EVENING...BUT EXPECT AREAS OF MVFR CIGS TO DEVELOP AFTER 06Z AND MVFR TO BRIEF IFR VISIBILITY IN FOG BETWEEN 08Z AND 14Z. THE FOG WILL LIKELY BE MOST WIDESPREAD IN DEEP EAST TEXAS WHERE DEWPOINTS ARE HIGHEST...BUT MAY DEVELOP IN OTHER AREAS. FLIGHT CONDITIONS WILL IMPROVE TO VFR OVER MOST OF THE AREA BY 17Z SATURDAY. SOUTH TO SOUTHEAST WIND GENERALLY LESS THAN 10 KTS OVERNIGHT WILL INCREASE UP TO 15 KTS AFTER 15Z WITH GUSTS TO 25 KTS POSSIBLE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 77 58 77 60 / 10 10 10 10 10 MLU 51 73 55 76 55 / 10 10 10 10 10 DEQ 54 74 59 76 58 / 10 20 10 10 10 TXK 60 75 59 75 59 / 10 20 10 10 10 ELD 53 74 55 75 56 / 10 10 10 10 10 TYR 61 78 60 77 62 / 10 20 10 10 10 GGG 60 77 59 77 60 / 10 20 10 10 10 LFK 62 78 58 78 60 / 10 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST FRI NOV 30 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1149 AM CST FRI NOV 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 05
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419160.